MAUDE Adverse Event Report: COVIDIEN LP BARRX; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

COVIDIEN LP BARRX; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number TTS-1100
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Channel rfa (radio frequency ablation) catheter would not go through the scope working channel.The type of catheter used was the barrx channel rfa endoscopic catheter.Never heard of an issue with this particular instrument before this occurrence.Doctor and the surgical technologist in the room tried multiple routes of getting down the working channel, and when it was eventually introduced into the esophagus, it was bent and not working properly.The tissue ablations were not 100% because the tissue was not getting the full contact of the paddle.The faulty catheter was taken out of the patient and a new one was used and had no difficulties.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP
15 hampshire street
mansfield MA 02048
MDR Report Key17216046
Report Number17216046
Device Sequence Number20377516
Product Code GEI
UDI-Device Identifier10884521176621
UDI-Public(01)10884521176621(17)250104
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/21/2023
Report Date (Section F) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTTS-1100
Device Lot NumberB000002397
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer06/28/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight59 KG
Patient RaceWhite
Date Report Sent to FDA06/21/2023